U.S. doctors online nowAsk doctors free
Clarksdale, MS
A 24-year-old female asked:

Does penicillin cause stomach cramps and gas?

1 doctor answer1 doctor weighed in
Dr. Hunter Handsfield
Infectious Disease 53 years experience
Yes indeed: Oral penicillin and related antibiotics (e.g. ampicillin, amoxicillin, and others) indeed can cause such symptoms by their effect on intestinal bacteria. If severe or if serious diarrhea, contact the doctor who prescribed it. Don't stop or change treatment except with doctor's advice.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
Last updated Jan 3, 2021

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.